Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Early Diagnosis of Facial Wasting - Treatment
Apr 13, 2013

Hi Dr. I was recently diagnosed as HIV + 5 mnths ago and have only started Atripla for two weeks or so. I am 32 years old and generally very healthy. My T-Cells went from 500 in August to about 334 in December. Not sure about my viral load but it seemed to be "average" for my situation. My specialist was optimisitic regarding my situation and was actually hesitant to put me on any medication due to my immune system still being fairly strong as she put it, but due to research i have done on my own i insisted and just started. She has stated that my HIV infection is very susceptible to all medication and that I "had plenty of options" although Atripla was her primary recommendation. My question is this, since the two weeks i have been taking Atripla people have commented that i look "different" or more "mature". I am pretty much attributing this to facial wasting ( although i cant personally tell the difference at this point in time). Over all my weight is the same as it always has been BUT I did lose about 10lbs when i was first diagnosed but have gained it all back. I personally feel healthy, un-sick and am still able to continue my weightlifting regimen as i have for the past 10 years. My question is this however,will the wasting continue if unchecked at this point or was it merely the initial on set of the HIV virus which caused it ? Should I look into Sculptra / Radiesse now or wait a bit longer ? Also are there places in the Chicago land area which you could recommend for getting treatment about facial wasting ? I have also read that Medicare now covers this true or false? As someone who is a weightlifter will soy/ whey protein be beneficial to gain this loss back or will it simply return on its own once my body gets used to the medication ? Sorry to bombard you with so many questions, but i am VERY new to all of this. THANKS :)

Response from Dr. Pierone

It would be unusual for facial wasting to develop so quickly after starting antiretroviral treatment. However, increased stress and weight loss may produce significant facial thinning in a relatively short period of time.

But whatever the underlying cause, if you have facial thinning that is noticeable to you and others, then treatment with Radiesse or Sculptra would certainly be appropriate.

I hope this information helps and best of luck!



Previous
Assistance Programs for Radiesse and Sculptra/HIV
Next
Lipoatrophy from Truvada and Isentress?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement